Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 11, 2014, 2:26 PM MST for 12 counties in North Dakota. It took effect at Jan 12, 2014, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2014, 2:26 PM MST (21:26 UTC)
- In effect from
- Jan 12, 2014, 10:00 AM MST
- Expired
- Jan 12, 2014, 5:27 PM MST
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635 WWUS73 KBIS 112126 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 326 PM CST SAT JAN 11 2014 ...WINDY SOUTHWEST SUNDAY AFTERNOON AND EARLY EVENING... .A FAST MOVING COLD FRONT WILL BRING STRONG AND GUSTY WINDS TO SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING. THE AREA OF STRONG WINDS WILL FOUND WEST AND SOUTH OF THE MISSOURI RIVER VALLEY WHERE NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH A FEW GUSTS NEAR 50 MPH. THE ADVISORY INCLUDES PLACES LIKE WATFORD CITY...BEACH...DICKINSON... BOWMAN...BEULAH...GLEN ULLEN...HETTINGER AND FORT YATES. THERE IS SOME CONCERN ABOUT BLOWING SNOW WITH THESE STRONG WINDS. HOWEVER MILD TEMPERATURES OVER THE PAST FEW DAYS HAVE CRUSTED MOST IF THE SNOW COVER. IF BLOWING SNOW DOES DEVELOP IT WILL ADD TO THE TRAVEL DIFFICULTIES DUE TO THE WINDS. THE WINDS WILL DIMINISH EARLY SUNDAY EVENING. NDZ017>020-031>034-040>045-120530- /O.NEW.KBIS.WI.Y.0001.140112T1700Z-140113T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 326 PM CST SAT JAN 11 2014 /226 PM MST SAT JAN 11 2014/ ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY. * TIMING...NOON CST THROUGH 8 PM CST. * WINDS...30 TO 45 MPH. GUSTS AS HIGH AS 50 POSSIBLE. * IMPACTS...TRAVEL DIFFICULTIES. ELEVATED WORKING AREAS WILL BE HAZARDOUS. SOME BLOWING SNOW MAKING TRAVEL SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
7 follow-up statements
763 WWUS73 KBIS 120040 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 640 PM CST SAT JAN 11 2014 ...WINDY SOUTHWEST SUNDAY AFTERNOON AND EARLY EVENING... .A FAST MOVING COLD FRONT WILL BRING STRONG WINDS TO SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING. STRONGEST WINDS WILL BE LOCATED SOUTH AND WEST OF THE MISSOURI RIVER...WHERE NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH A FEW GUSTS AROUND 50 MPH. THE ADVISORY INCLUDES PLACES LIKE WATFORD CITY...BEACH...DICKINSON... BOWMAN...BEULAH...GLEN ULLEN...HETTINGER AND FORT YATES. THERE IS SOME CONCERN ABOUT BLOWING SNOW WITH THESE STRONG WINDS. HOWEVER MILD TEMPERATURES OVER THE PAST FEW DAYS HAVE CRUSTED MOST OF THE SNOW COVER. IF BLOWING SNOW DOES DEVELOP IT WILL ADD TO THE TRAVEL DIFFICULTIES DUE TO THE WINDS. THE WINDS WILL DIMINISH EARLY SUNDAY EVENING. NDZ017>020-031>034-040>045-120845- /O.CON.KBIS.WI.Y.0001.140112T1700Z-140113T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 640 PM CST SAT JAN 11 2014 /540 PM MST SAT JAN 11 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY... * TIMING...LATE SUNDAY MORNING THROUGH EARLY EVENING. * WINDS...30 TO 45 MPH. GUSTS AS HIGH AS 50 POSSIBLE. * IMPACTS...TRAVEL DIFFICULTIES. ELEVATED WORKING AREAS WILL BE HAZARDOUS. SOME BLOWING SNOW MAKING TRAVEL SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA/RP KINNEY
135 WWUS73 KBIS 120346 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 946 PM CST SAT JAN 11 2014 ...WINDY SOUTHWEST SUNDAY AFTERNOON AND EARLY EVENING... .A FAST MOVING COLD FRONT WILL BRING STRONG WINDS TO SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING. STRONGEST WINDS WILL BE LOCATED SOUTH AND WEST OF THE MISSOURI RIVER...WHERE NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH A FEW GUSTS AROUND 50 MPH. THE ADVISORY INCLUDES PLACES LIKE WATFORD CITY...BEACH...DICKINSON... BOWMAN...BEULAH... GLEN ULLEN...HETTINGER AND FORT YATES. THERE IS SOME CONCERN ABOUT BLOWING SNOW WITH THESE STRONG WINDS. HOWEVER MILD TEMPERATURES OVER THE PAST FEW DAYS HAVE CRUSTED MOST OF THE SNOW COVER. IF BLOWING SNOW DOES DEVELOP IT WILL ADD TO THE TRAVEL DIFFICULTIES DUE TO THE WINDS. THE WINDS WILL DIMINISH EARLY SUNDAY EVENING. NDZ017>020-031>034-040>045-121200- /O.CON.KBIS.WI.Y.0001.140112T1700Z-140113T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 946 PM CST SAT JAN 11 2014 /846 PM MST SAT JAN 11 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY... * TIMING...LATE SUNDAY MORNING THROUGH EARLY EVENING. * WINDS...30 TO 45 MPH. GUSTS AS HIGH AS 50 POSSIBLE. * IMPACTS...TRAVEL DIFFICULTIES. ELEVATED WORKING AREAS WILL BE HAZARDOUS. SOME BLOWING SNOW MAKING TRAVEL SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA/RP KINNEY
946 WWUS73 KBIS 120910 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 310 AM CST SUN JAN 12 2014 ...WINDY SOUTHWEST SUNDAY AFTERNOON AND EARLY EVENING... .A FAST MOVING COLD FRONT WILL BRING STRONG WINDS TO SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING. STRONGEST WINDS WILL BE LOCATED SOUTH AND WEST OF THE MISSOURI RIVER...WHERE NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH A FEW GUSTS AROUND 50 MPH. THE ADVISORY INCLUDES PLACES LIKE WATFORD CITY...BEACH...DICKINSON... BOWMAN...BEULAH... GLEN ULLEN...HETTINGER AND FORT YATES. ISOLATED TO SCATTERED SNOW SHOWERS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON. HOWEVER ANY REDUCTION IN VISIBILITIES DUE TO BLOWING SNOW IS NOT EXPECTED TO SIGNIFICANTLY IMPACT TRAVEL. THE WINDS WILL DIMINISH EARLY SUNDAY EVENING. NDZ017>020-031>034-040>045-121700- /O.CON.KBIS.WI.Y.0001.140112T1700Z-140113T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 310 AM CST SUN JAN 12 2014 /210 AM MST SUN JAN 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING... * TIMING...LATE SUNDAY MORNING THROUGH EARLY EVENING. * WINDS...30 TO 45 MPH. GUSTS AS HIGH AS 50 POSSIBLE. * IMPACTS...TRAVEL DIFFICULTIES. ELEVATED WORKING AREAS WILL BE HAZARDOUS. SOME BLOWING SNOW MAKING TRAVEL SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/WAA
348 WWUS73 KBIS 121442 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 842 AM CST SUN JAN 12 2014 ...WINDY SOUTHWEST SUNDAY AFTERNOON AND EARLY EVENING... .A FAST MOVING COLD FRONT WILL BRING STRONG WINDS TO SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING. STRONGEST WINDS WILL BE LOCATED SOUTH AND WEST OF THE MISSOURI RIVER...WHERE NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH A FEW GUSTS AROUND 50 MPH. THE ADVISORY INCLUDES PLACES LIKE WATFORD CITY...BEACH...DICKINSON...BOWMAN...BEULAH... GLEN ULLEN...HETTINGER AND FORT YATES. ISOLATED TO SCATTERED SNOW SHOWERS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON. HOWEVER ANY REDUCTION IN VISIBILITIES DUE TO BLOWING SNOW IS NOT EXPECTED TO SIGNIFICANTLY IMPACT TRAVEL. THE WINDS WILL DIMINISH EARLY SUNDAY EVENING. NDZ017>020-031>034-040>045-122245- /O.CON.KBIS.WI.Y.0001.140112T1700Z-140113T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 842 AM CST SUN JAN 12 2014 /742 AM MST SUN JAN 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... * TIMING...SUNDAY AFTERNOON THROUGH EARLY EVENING. * WINDS...30 TO 45 MPH. GUSTS AS HIGH AS 50 POSSIBLE. * IMPACTS...TRAVEL DIFFICULTIES. ELEVATED WORKING AREAS WILL BE HAZARDOUS. SOME BLOWING SNOW MAKING TRAVEL SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
593 WWUS73 KBIS 121842 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1242 PM CST SUN JAN 12 2014 ...WINDY SOUTHWEST SUNDAY AFTERNOON AND EARLY EVENING... .A FAST MOVING COLD FRONT WILL BRING GUSTY WINDS TO SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING. STRONGEST WINDS WILL BE LOCATED SOUTH AND WEST OF THE MISSOURI RIVER...WHERE NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH A FEW GUSTS AROUND 45 MPH. THE ADVISORY INCLUDES PLACES LIKE WATFORD CITY...BEACH...DICKINSON...BOWMAN...BEULAH...GLEN ULLEN... HETTINGER AND FORT YATES. ISOLATED TO SCATTERED SNOW SHOWERS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON. HOWEVER ANY REDUCTION IN VISIBILITIES DUE TO BLOWING SNOW IS NOT EXPECTED TO SIGNIFICANTLY IMPACT TRAVEL. THE WINDS WILL DIMINISH SUNDAY EVENING. NDZ017>020-031>034-040>045-130200- /O.CON.KBIS.WI.Y.0001.000000T0000Z-140113T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 1242 PM CST SUN JAN 12 2014 /1142 AM MST SUN JAN 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... * TIMING...SUNDAY AFTERNOON THROUGH EARLY EVENING. * WINDS...30 TO 45 MPH. * IMPACTS...TRAVEL DIFFICULTIES. ELEVATED WORKING AREAS WILL BE HAZARDOUS. SOME BLOWING SNOW MAKING TRAVEL SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
219 WWUS73 KBIS 122210 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 410 PM CST SUN JAN 12 2014 ...ANOTHER CLIPPER SYSTEM WILL BRING THE POTENTIAL FOR STRONG WINDS MONDAY AFTERNOON INTO TUESDAY MORNING... .A FAST MOVING CLIPPER SYSTEM WILL ENTER THE STATE MONDAY AFTERNOON BRINGING THE POTENTIAL FOR STRONG AND GUSTY WINDS. THERE IS SOME UNCERTAINTY ON THE STRENGTH OF THE WINDS...DUE THE TIMING OF THE SYSTEM...WHICH WILL BE COMING THROUGH MONDAY AFTERNOON AND MONDAY NIGHT. HOWEVER THERE IS A POTENTIAL FOR WINDS OVER 40 MPH WITH GUSTS TO 55 MPH AT PLACES LIKE WILLISTON...DICKINSON...MINOT...AND BISMARCK. A HIGH WIND WATCH HAS BEEN ISSUED FOR WESTERN AND MOST OF CENTRAL NORTH DAKOTA MONDAY AFTERNOON THROUGH TUESDAY MORNING. THE CURRENT SNOW PACK APPEARS TO BE CRUSTED OVER AFTER SEVERAL DAYS OF MILD TEMPERATURES. WITH NEW SNOW ACCUMULATIONS AROUND AN INCH THERE IS SOME POTENTIAL FOR BLOWING SNOW. IF MORE SNOW FALLS THE BLOWING SNOW COULD BECOME MORE SIGNIFICANT. A WIND ADVISORY CONTINUES FOR SOUTHWEST NORTH DAKOTA THROUGH SUNDAY EVENING FOR WEST WINDS OF 30 TO 40 MPH. IF YOU HAVE TRAVEL PLANS...KEEP UP TO DATE WITH THE LATEST FORECASTS. NDZ017>020-031>034-040>045-130615- /O.NEW.KBIS.HW.A.0001.140113T1800Z-140114T1500Z/ /O.CON.KBIS.WI.Y.0001.000000T0000Z-140113T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 410 PM CST SUN JAN 12 2014 /310 PM MST SUN JAN 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING...WIND ADVISORY THROUGH EARLY SUNDAY EVENING. HIGH WIND WATCH MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. * WINDS...30 TO 40 MPH SUNDAY. WINDS AS HIGH AS 40 MPH WITH GUSTS TO 55 MPH POSSIBLE MONDAY AFTERNOON AND NIGHT. * IMPACTS...HAZARDOUS TRAVEL AND OUTDOOR WORKING CONDITIONS. POSSIBLE DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ001>003-009>011-021-035-046-130615- /O.NEW.KBIS.HW.A.0001.140113T1800Z-140114T1500Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-BURLEIGH- EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...GARRISON...BISMARCK...LINTON 410 PM CST SUN JAN 12 2014 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING...MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. * WINDS...AS HIGH AS 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DANGEROUS TRAVEL CONDITIONS. DANGEROUS OUTDOOR WORKING CONDITIONS. POSSIBLE DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAA
683 WWUS73 KBIS 130027 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 627 PM CST SUN JAN 12 2014 ...ANOTHER CLIPPER SYSTEM WILL BRING THE POTENTIAL FOR STRONG WINDS MONDAY AFTERNOON INTO TUESDAY MORNING... .A FAST MOVING CLIPPER SYSTEM WILL ENTER THE STATE MONDAY AFTERNOON BRINGING THE POTENTIAL FOR STRONG AND GUSTY WINDS. THERE IS SOME UNCERTAINTY ON THE STRENGTH OF THE WINDS...DUE TO THE TIMING OF THE SYSTEM...WHICH WILL BE COMING THROUGH MONDAY AFTERNOON AND MONDAY NIGHT. HOWEVER THERE IS A POTENTIAL FOR WINDS OVER 40 MPH WITH GUSTS TO 55 MPH AT PLACES LIKE WILLISTON... DICKINSON...MINOT...AND BISMARCK. A HIGH WIND WATCH HAS BEEN ISSUED FOR WESTERN AND MOST OF CENTRAL NORTH DAKOTA MONDAY AFTERNOON THROUGH TUESDAY MORNING. THE CURRENT SNOW PACK APPEARS TO BE CRUSTED OVER AFTER SEVERAL DAYS OF MILD TEMPERATURES. WITH NEW SNOW ACCUMULATIONS AROUND AN INCH THERE IS SOME POTENTIAL FOR BLOWING SNOW. IF MORE SNOW FALLS THE BLOWING SNOW COULD BECOME MORE SIGNIFICANT. A WIND ADVISORY CONTINUES FOR SOUTHWEST NORTH DAKOTA THROUGH SUNDAY EVENING FOR WEST WINDS OF 30 TO 40 MPH. IF YOU HAVE TRAVEL PLANS...KEEP UP TO DATE WITH THE LATEST FORECASTS. NDZ017>020-031>034-040>045-130830- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-140113T0200Z/ /O.CON.KBIS.HW.A.0001.140113T1800Z-140114T1500Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 627 PM CST SUN JAN 12 2014 /527 PM MST SUN JAN 12 2014/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WATCH REMAINS IN EFFECT FOR MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING...HIGH WIND WATCH MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. * WINDS...WINDS AS HIGH AS 40 MPH WITH GUSTS TO 55 MPH POSSIBLE MONDAY AFTERNOON AND NIGHT. * IMPACTS...HAZARDOUS TRAVEL AND OUTDOOR WORKING CONDITIONS. POSSIBLE DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ001>003-009>011-021-035-046-130830- /O.CON.KBIS.HW.A.0001.140113T1800Z-140114T1500Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-BURLEIGH- EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...GARRISON...BISMARCK...LINTON 627 PM CST SUN JAN 12 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * TIMING...MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. * WINDS...AS HIGH AS 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DANGEROUS TRAVEL CONDITIONS. DANGEROUS OUTDOOR WORKING CONDITIONS. POSSIBLE DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JNS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 11, 2:19 PM MST, 7 minutes earlier.
Area forecast discussion, Jan 11, 2:19 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 319 PM CST SAT JAN 11 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 319 PM CST SAT JAN 11 2014 WARM FRONT MOVING THROUGH EASTERN MONTANA WILL BE THE FOCUS FOR A MIX OF RAIN...FREEZING RAIN AND SNOW ACROSS THE REGION TONIGHT. ROBUST LOW LEVEL WARM ADVECTION FIELD WITH H850 WINDS OF CLOSE TO 50 KTS PUSHING WARM AIR ALOFT EAST QUICKLY. EXPECT A FAIRLY FAST MOVING SYSTEM AND THE CHALLENGE WILL BE TIMING THE PRECIPITATION AND TEMPERATURES. ISSUED A FREEZING RAIN ADVISORY CENTRAL WHERE BEST TEMPERATURES AND PRECIPITATION AMOUNTS EXIST TONIGHT. FOLLOWING THIS...A FAST MOVING COLD FRONT WILL BRING STRONG AND GUSTY NORTHWEST WINDS INTO THE REGION. MODEL SOUNDINGS SUGGEST A PERIOD OF 50 MPH WIND GUSTS LIKELY ACROSS THE SOUTHWEST INTO THE SOUTH CENTRAL SUNDAY AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 319 PM CST SAT JAN 11 2014 THE MAIN FORECAST ISSUE IN THE LONG TERM WILL BE A SERIES OF CLIPPER SYSTEMS THAT TRACK ACROSS SOUTHERN CANADA AND THE NORTHERN PLAINS. EACH WILL BRING A CHANCE OF PRECIPITATION BUT FOR THE MOST PART IT LOOKS LIKE PRECIPITATION WILL NOT RESULT IN SIGNIFICANT AMOUNTS WITH EACH CLIPPER. THE MOST SIGNIFICANT HAZARD WITH EACH SYSTEM WILL LIKELY BE WINDS. BY SUNDAY EVENING THE FIRST CLIPPER WILL HAVE MOVED EAST ACROSS SOUTH CENTRAL CANADA AND IS FORECAST TO BE CENTERED OVER SOUTHWESTERN ONTARIO. STRONG AND GUSTY NORTHWEST WINDS THAT DEVELOPED DAYTIME SUNDAY ASSOCIATED WITH THE COLD FRONT OF THE CLIPPER SHOULD DECREASE DURING THE EVENING HOURS...BUT REMAIN AT 20 TO 30 MPH IN THE EVENING AND DECREASE TO 10 TO 20 MPH AFTER MIDNIGHT AS COLD AIR PUSHES INTO NORTH DAKOTA. LOOKING AT LOWS SUNDAY NIGHT FROM THE SINGLE DIGITS ABOVE ZERO NORTH TO THE TEENS SOUTHWEST. A WARM FRONT AHEAD OF THE SECOND CLIPPER SYSTEM MOVES INTO WESTERN NORTH DAKOTA LATE SUNDAY NIGHT/MONDAY MORNING...WITH ASSOCIATED LIFT AND CHANCES OF LIGHT SNOW - POSSIBLY MIXED WITH RAIN IN THE SOUTHWEST DURING THE AFTERNOON. STRONG WEST WINDS DEVELOP BEHIND THE SECOND CLIPPER'S WARM FRONT...AND ARE FORECAST TO BECOME QUITE STRONG MONDAY AFTERNOON IN THE SOUTHWEST. BY EARLY EVENING ON MONDAY THE CLIPPER IS FORECAST TO BE CENTERED OVER EASTERN/CENTRAL NORTH DAKOTA. WINDS TURN NORTHWESTERLY AS THE CLIPPER'S COLD FRONT MOVES SOUTHEAST THROUGH THE STATE...WITH AREAS SOUTH AND WEST OF THE MISSOURI SEEING THE STRONGEST WINDS. H850 WINDS OF 50-60 KNOTS ARE FORECAST ACROSS SOUTHWESTERN NORTH DAKOTA. WIND ADVISORY CRITERIA WILL LIKELY BE REACHED MONDAY AFTERNOON AND MONDAY NIGHT FOR SOUTHWESTERN NORTH DAKOTA. SNOW ASSOCIATED WITH THIS SYSTEM IS FORECAST TO BRING 1/2 INCH TO AN INCH OF SNOW ACROSS THE SOUTHWEST...AND AN INCH OR TWO OF SNOW NORTH AND EAST OF THE MISSOURI. THE TRACK OF THE CLIPPER CENTER IS A BIT UNCERTAIN WITH MODEL VARIABILITY...AND THIS SYSTEM WILL BE WATCHED CLOSELY. AS CONFIDENCE ON SNOW PLACEMENT AND AMOUNTS INCREASES...BLOWING SNOW MAY BECOME MORE OF A CONCERN AND REQUIRE ISSUANCE OF A WINTER WEATHER ADVISORY. WILL MENTION THE BLOWING SNOW POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK. IT COOLS DOWN A BIT ON TUESDAY BEHIND THE SECOND CLIPPER...THEN WE WARM UP...POSSIBLY ABOVE FREEZING ACROSS THE ENTIRE FORECAST AREA ON WEDNESDAY AS WE ARE IN THE WARM DRY SECTOR OF THE THIRD CLIPPER THAT DROPS SOUTHEAST ACROSS CANADA...TO THE NORTHERN GREAT LAKES REGION BY DAYBREAK THURSDAY MORNING. ONCE AGAIN WE WILL SEE THE POTENTIAL FOR VERY STRONG WINDS BETWEEN THIS STRONG THIRD CLIPPER AND HIGH PRESSURE OVER THE NORTHERN ROCKIES IN RESPONSE TO A BUILDING WESTERN U.S. UPPER RIDGE. IT APPEARS THAT A WIND ADVISORY WOULD BE NEEDED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA WITH THIS SYSTEM. WEST WINDS INCREASING DURING THE MORNING ON WEDNESDAY...TURNING NORTHWEST AND INCREASING TO THE 30 TO 40 MPH WIND ADVISORY LEVELS WEDNESDAY NIGHT INTO THURSDAY MORNING. WINDS REMAIN STRONG OVER THE EASTERN CWA THROUGH THE DAY THURSDAY WHILE WINDS SUBSIDE IN THE WEST. THERE COULD BE A FEW FLURRIES OR LIGHT SNOW SHOWERS IN THE EAST AS MOISTURE WRAPS AROUND THE BACK OF THE CLIPPER. WILL CONTINUE TO MENTION THE WIND POTENTIAL WITH EACH OF THESE SYSTEMS IN THE HAZARDOUS WEATHER OUTLOOK. THE AFOREMENTIONED BUILDING UPPER RIDGE BUILDS INTO THE NORTHERN ROCKIES ON FRIDAY WITH QUIET WEATHER EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 319 PM CST SAT JAN 11 2014 HAZARDS TO AVIATION FOR THE 18Z TAF PERIOD INCLUDE FREEZING RAIN AND POTENTIAL FOR WIND SHEAR. AT 3 PM CST...A WARM FRONT WAS MOVING INTO NORTHEAST MONTANA INTO SOUTHWEST NORTH DAKOTA. THE WARM FRONT WILL BE THE FOCUS FOR RAIN...FREEZING RAIN AND SOME SNOW TONIGHT. THE HIGHEST IMPACT FOR FREEZING RAIN WILL BE THE KMOT-KBIS-KJMS AFTER 01Z. STRONG WINDS AT 2 THOUSAND FEET AGL WILL CREATE THE POTENTIAL FOR WIND SHEAR. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY FOR NDZ017>020-031>034-040>045. FREEZING RAIN ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST SUNDAY FOR NDZ003>005-011>013-021>023-025-035>037-046>048-050-051. && SHORT TERM...WAA LONG TERM...JV/TWH AVIATION...WAA
Hazardous weather outlook, Jan 11, 3:00 AM MST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CST SAT JAN 11 2014 NDZ001>005-009>013-019>023-025-034>037-042-045>048-050-051-121000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 400 AM CST SAT JAN 11 2014 /300 AM MST SAT JAN 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF LIGHT FREEZING RAIN OR SNOW THIS AFTERNOON ACROSS NORTHWEST NORTH DAKOTA. OTHERWISE A CHANCE OF LIGHT FREEZING RAIN EXISTS TONIGHT MAINLY ALONG AND EAST OF THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL SWEEP FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION SUNDAY. GUSTY WINDS TO 40 MPH CAN BE EXPECTED. WHILE MOST OF THE SNOW COVER SHOULD REMAIN CRUSTED OVER...THERE REMAINS SOME POTENTIAL FOR LOCALIZED BLOWING SNOW...ESPECIALLY ACROSS UN- SHELTERED AREAS. IN ADDITION...HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS DUE TO THE GUSTY WINDS. TWO MORE CLIPPER SYSTEMS ARE FORECAST TO MOVE ACROSS THE NORTHERN PLAINS NEXT WEEK. EACH COULD BRING VERY STRONG WINDS AND LIGHT PRECIPITATION TO WESTERN AND CENTRAL NORTH DAKOTA MONDAY AND MONDAY NIGHT...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017-018-031>033-040-041-043-044-121000- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 400 AM CST SAT JAN 11 2014 /300 AM MST SAT JAN 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL SWEEP FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION SUNDAY. GUSTY WINDS TO 40 MPH CAN BE EXPECTED. WHILE MOST OF THE SNOW COVER SHOULD REMAIN CRUSTED OVER...THERE REMAINS SOME POTENTIAL FOR LOCALIZED BLOWING SNOW...ESPECIALLY ACROSS UN- SHELTERED AREAS. IN ADDITION...HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS DUE TO THE GUSTY WINDS. TWO MORE CLIPPER SYSTEMS ARE FORECAST TO MOVE ACROSS THE NORTHERN PLAINS NEXT WEEK. EACH COULD BRING VERY STRONG WINDS AND LIGHT PRECIPITATION TO WESTERN AND CENTRAL NORTH DAKOTA MONDAY AND MONDAY NIGHT...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS/TWH
In the hours before
Special weather statement, Jan 11, 8:58 AM MST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 958 AM CST SAT JAN 11 2014 NDZ001>005-009>013-019>023-025-034>037-042-045>048-050-051-112130- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY... CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 958 AM CST SAT JAN 11 2014 /858 AM MST SAT JAN 11 2014/ ...FREEZING RAIN POSSIBLE SATURDAY EVENING THROUGH SATURDAY NIGHT... LIGHT FREEZING RAIN IS POSSIBLE FROM NORTH CENTRAL INTO SOUTH CENTRAL NORTH DAKOTA...INCLUDING THE JAMES RIVER VALLEY...SATURDAY EVENING THROUGH SATURDAY NIGHT. THE GREATEST PROBABILITY OF LIGHT ICE ACCUMULATIONS APPEAR TO BE ALONG AND EAST OF THE MISSOURI RIVER. THIS COULD AFFECT TRAVEL FROM CROSBY TO RUGBY...GARRISON TO JAMESTOWN...AND FROM BISMARCK TO ELLENDALE. DUE TO HIGH UNCERTAINTY ON PRECIPITATION TYPE...COVERAGE...AND AMOUNTS...A SPECIAL WEATHER STATEMENT HIGHLIGHTING POSSIBLE TRAVEL IMPACTS HAS BEEN CONTINUED. THOSE PLANNING TRAVEL SATURDAY EVENING THROUGH SATURDAY NIGHT ARE ENCOURAGED TO CHECK FOR THE LATEST FORECAST INFORMATION AT WWW.WEATHER.GOV/BIS...AND LATEST ROAD SURFACE CONDITIONS AT WWW.DOT.ND.GOV. WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:15 PM MST | Freezing Rain Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Emmons, Foster and 14 more | 17 hr |
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.